MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2

STRYKER GMBH STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Model Number 705297
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the tip of the straight reduction clamp was broken during orif for right fibula fracture.".
 
Additional Manufacturer Narrative
The reported event could be confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received clamp overall showed normal signs of usage.However, one of its legs was found broken.The breakage pattern on the surface of the broken leg indicates typical brittle breakage under high bending load.No plastic deformation was observed around the breakage point, indicating towards an instantaneous breakage under a high load.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The breakage of one of the legs of the clamp occurred due to intra-op excessive bending load application on the leg leading to an instantaneous breakage.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
STRAIGHT REDUCTION CLAMP, BROAD VARIAX2
Common Device Name
CLAMP
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17100279
Report Number0008031020-2023-00218
Device Sequence Number20784328
Product Code HXD
UDI-Device Identifier07613327125252
UDI-Public07613327125252
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705297
Device Catalogue Number705297
Device Lot NumberL28875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age27 YR
Patient SexMale